MAUDE Adverse Event Report: BETA BIONICS INC. ILET BIONIC PANCREAS; ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP

BETA BIONICS INC. ILET BIONIC PANCREAS; ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP
Model Number BB1001
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Hyperglycemia (1905); Hypoglycemia (1912)
Date of Event 02/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is part of a remedial submission made in response to fda form 483 observations to ensure full reporting compliance.
 
Event or Problem Description
It was reported that after an infusion site change, the user experienced hyperglycemia with blood glucose rising from 79 mg/dl to a peak of 345 mg/dl, remaining above 180 mg/dl for approximately two hours, with no device alerts above 300 mg/dl for over 90 minutes and no evidence of site leakage or blood; the device date was set incorrectly and corrected during the call, and charts indicated a period without insulin for over two hours followed by a meal.Symptoms included hyperglycemia without dizziness, loss of consciousness, or diabetic ketoacidosis.Outcomes included no use of backup therapy, no ketone testing, no assistance required, and no medical intervention or hospitalization.Investigation included review of uploaded device reports and user guidance on correcting device date settings, along with education on monitoring and reassessment.Investigation of this case revealed hyperglycemia with cause unclear, with contributing factors possibly including the incorrect device date setting, a period without insulin delivery, and timing of meal intake; no device alarms were triggered and no infusion site issues were detected.It was concluded, based on previously established findings for similar reports, that the cause was undetermined.

Brand Name
ILET BIONIC PANCREAS
Common Device Name
ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP
Manufacturer (Section D)
BETA BIONICS INC.
11 hughes
irvine CA 92618
Manufacturer (Section G)
BETA BIONICS, INC.
11 hughes
irvine CA 92618
Manufacturer Contact
jared fukushima
11 hughes
irvine, CA 92618
9492888350
MDR Report Key24185795
Report Number3019004087-2026-24577
Device Sequence Number15456285
Product Code QFG
UDI-Device Identifier00850050080237
UDI-Public00850050080237
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K231485
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberBB1001
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2025
Initial Report FDA Received Date01/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/27/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient Age72 YR
Patient SexUnknown